Thunderstorm Wind, Young
- When
- June 12, 9:22 PM CST
- Where
- Young County, Olney
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.367, -98.767
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 8:35 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT SAT JUN 12 2004 .UPDATE... WE WILL BE UPDATING THE ZFPFTW AND GRAPHICAL PRODUCTS TO ADD SEVERE TSTM WATCH #455 AND REMOVE SEVERE TSTM WATCH #450. CURRENT REFLECTIVITY AND VELOCITY DATA FROM KDYX SHOWS LEADING EDGE OF TRW EXTENDING FROM KDYS-45 W KRPH-40 SW KF05...AND MOVING EAST AT 40 MPH. CURRENT FORECAST HAS CHANCE POPS NW TO SLIGHT CHANCE POPS SE...AND THINK THIS WILL BE SUFFICIENT...BUT WILL INCREASE POPS FOR THE FAR NORTHWEST ZONES TO ACCOUNT FOR ONGOING ACTIVITY. OTHER FORECAST ELEMENTS APPEAR TO BE ON TRACK...AND WILL MAKE NO CHANGES ATTM. 65/DD && .AVIATION... THUNDERSTORMS HAVE FIRED UP NICELY ACROSS WEST TEXAS ALONG THE DRY LINE. ALTHOUGH THEY WILL LOSE SOME OF THEIR INTENSITY...AN APPROACHING SHORTWAVE SHOULD KEEP THIS ACTIVITY GOING INTO THE OVERNIGHT PERIOD. THUS EVEN THOUGH THE STORMS HAVE FORMED A LITTLE FARTHER WEST THAN YESTERDAY/S STORMS...WE MAY STILL SEE SOME STORMS APPROACH THE METROPLEX AIRPORTS AFTER 06Z. VFR CONDITIONS WILL PREVAIL THROUGH MIDNIGHT. WE SHOULD SEE SOME LOW CLOUDS WORK THEIR WAY INTO THE WACO AREA AFTER 07Z...AND MAYBE INTO METROPLEX AFTER 09Z. TIMING IS STILL IN THE AIR...BUT WILL PLACE A TEMPO OF TS AFTER 07-08Z. WILL KEEP SOME MVFR CEILINGS IN THROUGH 15Z...WITH CEILING IMPROVING THEREAFTER. #58 && .DISCUSSION... 315 PM CDT SAT JUN 12 2004 A SHORT WAVE ROTATING THROUGH SOUTHWEST FLOW ALOFT WILL MOVE NORTHEAST ACROSS TEXAS THIS EVENING. LIFT ASSOCIATED WITH THIS FEATURE WILL HELP TO WEAKEN THE CAP CURRENTLY IN PLACE ACROSS REGION. INITIALLY...STORMS SHOULD FORM IN WEST TEXAS ON THE DRY LINE AND PROPAGATE EAST TO NORTHEAST. STORM SHOULD APPROACH THE WEST AND NORTHWEST COUNTIES THIS EVENING AND PROPAGATE EASTWARD WITH THE SHORT WAVE OVERNIGHT. HIGH INSTABILITIES AND WEAK TO MODERATE VERTICAL WIND SHEAR WILL SUPPORT SOME SUPERCELL STORMS. WILL KEEP THE HIGHEST POPS IN THE WEST AND ONLY SLIGHT CHANCES IN THE EAST. STORMS SHOULD END IN THE EAST SUNDAY MORNING...HOWEVER SOME ISOLATED SHOWERS/STORMS WILL BE POSSIBLE AGAIN IN THE SOUTHEAST SUNDAY AFTERNOON. SOME MAJOR CHANGES CONTINUE TO BE ADVERTISED BY ALL MODELS EARLY NEXT WEEK. PROGRESSIVE WESTERLY FLOW WILL SHIFT NORTHWARD WHILE A RIDGE BUILDS IN FROM THE SOUTHWEST. HOWEVER...MODELS CONTINUE TO INDICATE A TROPICAL LOW/DISTURBANCE DEVELOPING IN THE GULF MONDAY. THERE IS SOME MODEL DEVIATION IN THE TRACK OF THE SYSTEM TUESDAY THROUGH TROUGH FRIDAY. INITIALLY...WE WILL KEEP THE HIGHS POPS IN THE SOUTHEAST WITH A SLOW TRANSITION NORTHEAST THROUGH WEEKEND. THIS SYSTEM COULD PRODUCE SIGNIFICANT RAINFALL OVER PORTIONS OF TEXAS DUE TO ITS SLOW MOVEMENT AND TROPICAL ORIGIN. UNFORTUNATELY...THE MODELS OFTEN HAVE PROBLEMS HANDLING THE MOVEMENT OF THESE SYSTEMS IN A WEAK FLOW REGIME...THEREFORE...PINPOINTING RAIN AREAS IS DIFFICULT THIS FAR OUT. WE WILL KEEP A CLOSE WATCH OF THIS SYSTEM THE NEXT COUPLE OF DAYS AS HEAVY RAIN COULD HAVE SIGNIFICANT IMPACT IN MANY NORTH TEXAS COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 92 75 94 / 40 10 10 10 WACO, TX 75 94 75 95 / 20 10 10 10 PARIS, TX 74 91 74 92 / 20 20 10 10 DENTON, TX 74 92 74 93 / 40 10 10 10 MCKINNEY, TX 74 92 74 93 / 40 10 10 10 DALLAS, TX 75 92 75 94 / 40 10 10 10 TERRELL, TX 74 93 74 94 / 20 20 10 10 CORSICANA, TX 75 94 75 94 / 20 20 10 10 TEMPLE, TX 75 95 75 95 / 20 20 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1000 PM CDT SAT JUN 12 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1000 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND NORTHWEST OF BONHAM...TO FORT WORTH...TO GRANBURY...TO CISCO LINE. DAMAGING WINDS AND HAIL TO 1 INCH IN DIAMETER WILL BE THE PRIMARY THREATS. CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS ACROSS SOUTHEAST SECTIONS OF NORTH TEXAS ON SUNDAY AND MONDAY...THEN A BETTER CHANCE OF RAIN AND THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WILL ARRIVE TUESDAY THROUGH THURSDAY AS A TROPICAL WAVE MOVES INTO THE REGION FROM THE EAST. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO CONTINUE FOR ALL OF NORTH TEXAS FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM NORTHWEST OF A BONHAM...TO FORT WORTH...TO GRANBURY...TO CISCO LINE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 908 PM CDT SAT JUN 12 2004 TXZ115>117-129>132-141-130800- COMANCHE-EASTLAND-ERATH-HOOD-PALO PINTO-PARKER-SOMERVELL-STEPHENS- 908 PM CDT SAT JUN 12 2004 SEVERE THUNDERSTORM WATCH #455 REMAINS IN EFFECT FOR... COMANCHE EASTLAND ERATH HOOD PALO PINTO PARKER SOMERVELL STEPHENS
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410557.